Alert archive / Florida / Flash Flood Warnings in 2020
Flash Flood Warning 7, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jun 9, 2020, 4:27 PM EDT for Gadsden County, Leon County, Liberty County, Florida. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2020, 4:27 PM EDT (20:27 UTC)
- Expired
- Jun 9, 2020, 7:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gadsden County, FL, Leon County, FL, Liberty County, FL
The radar
The Tallahassee radar (KTLH), 35 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 5:15 PM EDT | FLASH FLOOD | 3 W Bloxham, FL | FLOODING REPORTED ON HIGHWAY 267 IN LIBERTY COUNTY. WATER WAS REPORTED OVER THE ROADWAY. |
| Jun 9, 5:41 PM EDT | FLASH FLOOD | 4 W Bloxham, FL | REPORT OF WATER OVER HIGHWAY 20 NEAR INTERSECTION WITH NE OLD BLUE CREEK ROAD. REPORT ON FHP WEBSITE. |
| Jun 9, 6:33 PM EDT | HEAVY RAIN 6.21 | 2 Wsw Bloxham, FL | DAILY RAINFALL TOTAL OF 6.21 INCHES SO FAR. AROUND 5.21 INCHES OF THIS FELL IN ABOUT 3 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.5 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 775 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
014
WGUS52 KTAE 092027
FFWTAE
FLC039-073-077-092230-
/O.NEW.KTAE.FF.W.0007.200609T2027Z-200609T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
427 PM EDT Tue Jun 9 2020
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
South Central Gadsden County in Big Bend Florida...
Southwestern Leon County in Big Bend Florida...
Central Liberty County in Big Bend Florida...
* Until 630 PM EDT.
* At 427 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen in the last 1 Hour. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Quincy, Midway, Lowry, Bloxham, Hosford, Telogia, Wetumpka, Clio,
Lake Talquin, Fort Braden and Vilas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3058 8457 3042 8441 3030 8467 3030 8471
3027 8473 3019 8490 3040 8497
FLASH FLOOD...RADAR INDICATED
$$
42-DVD1 follow-up statement
261
WGUS52 KTAE 092215
FFWTAE
FLC039-073-077-092330-
/O.EXT.KTAE.FF.W.0007.000000T0000Z-200609T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
615 PM EDT Tue Jun 9 2020
The National Weather Service in Tallahassee has extended the
* Flash Flood Warning for...
South Central Gadsden County in Big Bend Florida...
Southwestern Leon County in Big Bend Florida...
Central Liberty County in Big Bend Florida...
* Until 730 PM EDT.
* At 615 PM EDT, local law enforcement reported thunderstorms
producing heavy rain across the warned area. Between 3 and 5
inches of rain have fallen in the last 2 Hours. Flash flooding has
been reported in Liberty county along Highway 267 and Highway 20.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Quincy, Midway, Lowry, Bloxham, Hosford, Telogia, Wetumpka, Clio,
Lake Talquin, Fort Braden and Vilas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3058 8457 3042 8441 3030 8467 3030 8471
3027 8473 3019 8490 3040 8497
FLASH FLOOD...OBSERVED
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 3:59 PM EDT, 28 minutes earlier.
Area forecast discussion, Jun 9, 3:59 PM EDT, 28 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
359 PM EDT Tue Jun 9 2020
.NEAR TERM [Through Tonight]...
Additional showers and thunderstorms are likely through this
evening mainly north of I-10 with the greatest coverage from the
Flint River Valley into the Wiregrass Region. Given the very moist
air mass with Precipitable Water values around 2.0 inches, expect
continued heavy downpours and gusty winds with these storms.
The activity should diminish by midnight. Patchy fog is likely
overnight, but the prevalence of mid to high clouds should
preclude dense fog.
.SHORT TERM [Wednesday through Thursday Night]...
The main concern during this time frame will be isolated severe
thunderstorms and the potential for heavy rainfall. A cold front
will approach late Wednesday and move slowly through the area on
Thursday. Concerning Wednesday, thunderstorms are likely during
the afternoon and evening hours mainly northwest of the Flint and
Apalachicola Rivers. Mixed-Layer CAPE will approach 2k J/kg, and
model soundings indicate winds up to 30 kts at 700 hPa, which is
above climatology. There is also decent clockwise turning in the
lowest 3 km of the atmosphere. If the low-level flow becomes more
backed (southerly) as indicated in some of the model guidance,
cannot rule out a brief tornado. Otherwise, isolated damaging
wind gusts and marginally severe hail are the main threats.
The front remains across the area on Thursday with the isolated
severe weather threat shifting to east of the Flint River Valley
into the FL Big Bend. The primary threat would be isolated damaging
wind gusts as mid-level dry air boosts Downdraft CAPE values to
around 1k J/kg.
Patchy fog is likely both Wednesday and Thursday Nights, and it
could be locally dense into the mid-morning hours, given a more
favorable setup.
.LONG TERM [Friday Through Tuesday]...
The focus for showers and thunderstorms continues to be across
portions of Southwest GA into the FL Big Bend on Friday. On
Saturday, the front should wash out enough for the sea-breeze
circulation to take over, with more widespread showers and
thunderstorms across the entire area through early next week.
See the hydrology section for heavy rainfall potential late
this week into the weekend.
&&
.AVIATION...
[Through 18Z Wednesday]
Brief IFR in SHRA/TSRA this afternoon. Otherwise MVFR gradually
improving to VFR outside of ABY-DHN. A return to IFR at most
terminals overnight. Southerly winds around 10 knots through the
period.
&&
.MARINE...
Seas fall to less than 3 feet on Thursday and are expected to
remain that way, along with winds less 15 knots, through the
forecast period. The only exception may be a surge of northerly
winds near advisory levels Thursday Night into early Friday
across the waters west of Apalachicola, and in the vicinity of
any thunderstorms.
&&
.FIRE WEATHER...
High dispersions are possible on Wednesday mainly east of the
Flint River in GA and in the FL Big Bend. There are no other
fire weather concerns at this time over the next several days.
&&
.HYDROLOGY...
Portions of the area as of Tuesday Afternoon have had 1-2 inches
of rainfall with localized amounts near 3 inches over portions of
Jefferson, Madison, and Taylor Counties - this prompted a flash
flood warning this morning due to the already saturated ground.
Going forward, an additional 1-2 inches of rain is possible today
mainly west of the Flint River Valley into the Wiregrass Region.
Looking ahead, the primary concern for additional rainfall over
the next several days will be east of the Flint River Valley into
the FL Big Bend. A front is expected to stall in this area from
Thursday through Saturday. During this period, average rainfall
around 2 inches is likely. Localized amounts of several inches
possible, which could lead to additional flooding.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 72 92 72 92 71 / 0 40 10 50 30
Panama City 76 87 75 89 72 / 0 30 30 30 10
Dothan 73 88 70 89 68 / 20 60 30 30 10
Albany 74 91 74 91 70 / 30 50 30 50 20
Valdosta 71 92 71 91 71 / 10 40 10 70 40
Cross City 71 92 72 91 72 / 0 40 0 50 40
Apalachicola 75 86 75 87 73 / 0 20 20 20 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...LF
SHORT TERM...LF
LONG TERM...LF
AVIATION...LF
MARINE...LF
FIRE WEATHER...LF
HYDROLOGY...LFIn the hours before
Special weather statement, Jun 9, 1:21 PM EDT, 3 hours 6 minutes before
Special Weather Statement National Weather Service Tallahassee FL 1221 PM CDT Tue Jun 9 2020 ALZ065-066-068-069-091800- Dale AL-Coffee AL-Geneva AL-Houston AL- 1221 PM CDT Tue Jun 9 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DALE...SOUTHEASTERN COFFEE...NORTHEASTERN GENEVA AND NORTHWESTERN HOUSTON COUNTIES UNTIL 100 PM CDT... At 1221 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Hartford, or 9 miles northeast of Geneva, moving northeast at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Daleville, Ozark, Dothan, Fort Rucker, Enterprise, Hartford, Midland City, Level Plains, Newton, Pinckard, Clayhatchee, Grimes, Napier Field, Coffee Springs, Chancellor, Hollis Dairy Road, Hunt Field, Waterford, Hooper Stage Field and Knox Field. LAT...LON 3105 8581 3118 8593 3149 8563 3126 8536 TIME...MOT...LOC 1721Z 236DEG 21KT 3115 8580 42-DVD
Special weather statement, Jun 9, 2:53 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
153 PM CDT Tue Jun 9 2020
ALZ066-068-069-091930-
Dale AL-Geneva AL-Houston AL-
153 PM CDT Tue Jun 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DALE...NORTHEASTERN
GENEVA AND CENTRAL HOUSTON COUNTIES UNTIL 230 PM CDT...
At 153 PM CDT, Doppler radar was tracking a strong thunderstorm near
Taylor, or 7 miles southwest of Dothan, moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Dothan, Taylor, Midland City, Slocomb, Cowarts, Pinckard, Malvern,
Rehobeth, Grimes, Napier Field, Memphis, Hollis Dairy Road, Wilson
Mill, Merritts Crossroads, Light, Smyrna, Green Acres, Bald Hill,
Kelly Springs and Olympia Spa Resort.
LAT...LON 3103 8550 3115 8566 3135 8554 3132 8544
3121 8527
TIME...MOT...LOC 1853Z 220DEG 20KT 3115 8553
42-DVDSpecial weather statement, Jun 9, 3:03 PM EDT, 1 hour 24 minutes before
Special Weather Statement National Weather Service Tallahassee FL 203 PM CDT Tue Jun 9 2020 FLZ011-091930- Jackson FL- 203 PM CDT Tue Jun 9 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL JACKSON COUNTY UNTIL 230 PM CDT... At 203 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Marianna, moving northeast at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Marianna, Malone, Greenwood, Bascom, Marianna Municipal A/P, Sills, Jacobs and Jacob City. LAT...LON 3100 8536 3100 8502 3076 8525 3085 8543 TIME...MOT...LOC 1903Z 210DEG 18KT 3087 8530 42-DVD
Special weather statement, Jun 9, 3:50 PM EDT, 37 minutes before
Special Weather Statement National Weather Service Tallahassee FL 350 PM EDT Tue Jun 9 2020 ALZ069-FLZ011-GAZ142-143-155-156-092015- Houston AL-Jackson FL-Miller GA-Decatur GA-Seminole GA-Early GA- 350 PM EDT Tue Jun 9 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOUSTON... NORTHEASTERN JACKSON...NORTHWESTERN DECATUR...MILLER...SOUTHWESTERN EARLY AND SEMINOLE COUNTIES UNTIL 415 PM EDT/315 PM CDT/... At 350 PM EDT/250 PM CDT/, Doppler radar was tracking a strong thunderstorm 7 miles south of Donalsonville, moving northeast at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Colquitt, Donalsonville, Iron City, Brinson, Jakin, Saffold, Babcock, Reynoldsville, Little Hope, Mayhaw, Boykin, Riverturn, Sharphagen, Hornsville, Donaldsonville A/P, Steam Mill, Desser, Howards Mill, Davis Park and Lela. LAT...LON 3082 8479 3094 8509 3130 8499 3111 8455 TIME...MOT...LOC 1950Z 210DEG 25KT 3094 8491 42-DVD
Special weather statement, Jun 9, 3:55 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
255 PM CDT Tue Jun 9 2020
ALZ065-066-068-FLZ009-092030-
Dale AL-Coffee AL-Geneva AL-Holmes FL-
255 PM CDT Tue Jun 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALE...SOUTHEASTERN
COFFEE...CENTRAL GENEVA AND NORTH CENTRAL HOLMES COUNTIES UNTIL 330
PM CDT...
At 255 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of New Brockton to Geneva.
Movement was northeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Daleville, Geneva, Enterprise, Fort Rucker, Hartford, Level Plains,
New Brockton, Clayhatchee, Coffee Springs, Black, Chancellor, Kellys
Crossroads, Lucile, Gerald, Turner Crossroads, Central City, Geneva
Municipal A/P, Hendrix Crossroad, Cairns Aaf and Camp Alaflo Bsa.
LAT...LON 3152 8572 3121 8569 3120 8571 3119 8569
3117 8568 3097 8570 3090 8590 3131 8599
TIME...MOT...LOC 1955Z 223DEG 25KT 3128 8593 3101 8587
42-DVDSpecial weather statement, Jun 9, 4:21 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
321 PM CDT Tue Jun 9 2020
ALZ066-068-069-092100-
Dale AL-Geneva AL-Houston AL-
321 PM CDT Tue Jun 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR DALE...EASTERN GENEVA AND
NORTHWESTERN HOUSTON COUNTIES UNTIL 400 PM CDT...
At 321 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fort Rucker to near Hartford. Movement was
northeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Daleville, Dothan, Fort Rucker, Ozark, Enterprise, Hartford, Taylor,
Midland City, Level Plains, Slocomb, Newton, Ariton, Pinckard,
Malvern, Rehobeth, Clayhatchee, Grimes, Napier Field, Memphis and
Kellys Crossroads.
LAT...LON 3162 8544 3148 8541 3132 8542 3131 8538
3113 8535 3102 8577 3124 8579 3162 8579
TIME...MOT...LOC 2021Z 226DEG 27KT 3149 8577 3107 8572
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 9:53 AM EDT | River Flood Warning | TAE | Wakulla | 37 hr |
| Jun 9, 10:53 AM EDT | Flash Flood Warning | TAE | Jefferson, Madison, Taylor | 3 hr |
| Jun 9, 3:03 PM EDT | Special Weather Statement | TAE | Jackson | 27 min |
| Jun 9, 4:06 PM EDT | Areal Flood Advisory | TAE | Gadsden, Leon, Liberty | 114 min |
| Jun 9, 5:25 PM EDT | Areal Flood Advisory | TAE | Holmes | 65 min |
| Jun 9, 6:09 PM EDT | Flash Flood Warning | TAE | Holmes | 3 hr |
Nearby
Flash Flood Warnings in Florida, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.